MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SYNFRAME HALF RING; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SYNFRAME HALF RING; MISC ORTHO SURGICAL INSTR
Model Number 387.337
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: event year is reported as 2020; however exact date of event is unknown.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Investigation summary: the instrument(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition could not be confirmed as the image provided does not show a broken screw.The screw is shown at an angle and looks like it is hanging, however, there is no visual evidence from the photo that the screw is broken.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020, the patient underwent for an unknown surgery.During the surgery, while the nurse was putting the half ring together, it was noticed that the screw was broken and unable to tighten it onto the other half ring tightly.While tightening the blue holding base to the bed, the blue screw made a loud crack noise.It was unknown if the surgery completed successfully.There was no patient consequences are reported.This complaint involves (1) device.This report is for (1) synframe half ring.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary investigation site: cq zuchwil, selected flow: damaged.Visual inspection: that the screw was broken could not be confirmed.The visual inspection of the returned synframe half ring has shown that the hex of the connection screw is worn.All in all, the device is in used condition with wear marks and scratches.Document/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.A 100% functional test after manufacturing of the product was performed and has shown no deviation to the specification.Summary: the reported condition that the connecting screw is broken, could not be confirmed.However, at the screw the hexagonal recess is worn, therefore the complaint will be rated as confirmed.Excessive force, not fully seating the screwdriver tip or normal wear and tear could lead to the complained issue.Nevertheless, a functional test was performed with this screw in question.After screwing / unscrewing the connection screw it was detected, that the article is fully functional as intended.In this context, we would like to draw your attention on page 4 in the leaflet ¿important information¿ version se_023827 am: check instruments for sound surfaces, and correct adjustment and function.Do not use severely damaged instruments, instruments with unrecognizable markings, corrosion, or blunt cutting surfaces.Worn devices should not be used.The root cause was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps "dimensional inspection:" are not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.,the narrative could not be confirmed based on the received picture.It is not possible to identify if the screw damaged.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot lot 9609744 belongs to the sub-component, part number 50131166 part: 387.337 (50131166), lot: 9609744, manufacturing site: hägendorf, release to warehouse date: oct 5, 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.S performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFRAME HALF RING
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10773639
Report Number8030965-2020-08496
Device Sequence Number4089186
Product Code LXH
UDI-Device Identifier10705034771069
UDI-Public(01)10705034771069
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number387.337
Device Catalogue Number387.337
Device Lot Number9609744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNFRAME INSULATED TABLE CLAMP; SYNFRAME INSULATED TABLE CLAMP